MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION CAPIOX FX15 OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO MEDICAL CORPORATION CAPIOX FX15 OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that they had a cabg case on cpb.Priming with 500ml gelofusine, heparin 5000 unit 350ml mannitol (10%) and 100ml hartman's.Initiate cpb with act more than 1000 sec (flow 4.5lpm, fio2 100%, gas sweep 2.5l.On cpb, abg shows pao2 - 63mmhg and paco2 421mmhg.When increase gas sweep to 5l, repeat abg shows pao2 - 69mmhg.Test with o2 tank 100% still no changes.Patient reported to be safe.The procedure outcome was not reported.The patient was not harmed.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age & date of birth: requested, not provided.A3a: sex: requested, not provided.A3b: gender: requested, not provided.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E2: health professional: unknown.E3: occupation: unknown.G4: 510k #: k130520.1.Investigation of the actual sample: 1.1 visual inspection of the actual sample upon receipt · no anomaly such as a breakage was found.1.2 after rinsing and drying the actual sample, the amount of oxygen transfer and carbon dioxide gas removal were measured according to the product inspection procedure.It was confirmed to meet the factory's specifications.No anomaly was found.[bovine blood conditions] hb: 12g/dl, temp.: 37°c., ph: 7.4, svo2: 65%, pvco2: 45mmhg [circulation conditions] blood flow rate: 5l/min and 3l/min, v/q:1, fio2: 100%.[o2 transfer volume] @5l/min: 304ml/min., @3l/min: 201ml/min.[co2 removal volume] @5l/min: 243ml/min., @3l/min: 165ml/min.2.Record review: 2.1 the manufacturing record and the shipping inspection record of the actual sample · no anomaly was found.2.2 past complaint file: · no other similar report of the product with the involved product code/lot# was found.2.3 manufacturing date: october 18, 2023.3.Cause of occurrence/conclusion: based on the investigation result, the gas transfer performance of actual sample after rinsing met the factory's specifications, and no anomaly was found in the manufacturing records.As a possible cause of occurrence, from the information "flow 4.5lpm, fio2 100%, gas sweep 2.5l", it was inferred that the performance of fx15-sized oxygenator was insufficient for the patient's oxygen consumption, and the oxygen supply was insufficient.However, since no anomaly was found in the actual sample, the cause of this case could not be clarified.Relevant ifu reference: capiox fx15 is designed to operate at blood flow rates within the range of 0.5 to 5.0 l/min.Do not use any blood flow rate outside this range.Measure blood gases and make necessary adjustments as follows.A.Control pao2 by changing concentration of oxygen in ventilating gas using gas blender.To decrease pao2, decrease fio2.To increase pao2, increase fio2.B.Control paco2 by changing the total gas flow.To decrease paco2, increase total gas flow.To increase paco2, decrease total gas flow.(b)(4) (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
CAPIOX FX15 OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key18843154
Report Number9681834-2024-00029
Device Sequence Number15537076
Product Code DTZ
UDI-Device Identifier04987350701169
UDI-Public04987350701169
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberN/A
Device Catalogue NumberCX*FX15RW30
Device Lot Number231018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2024
Initial Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GELOFUSINE; HARTMAN'S; HEPARIN; MANNITOL (10%)
Patient SexUnknown